Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 28, 2006, 10:42 PM CDT for Denton County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 10:42 PM CDT (03:42 UTC)
- Expired
- Apr 28, 2006, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 752 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 290344
TORFWD
TXC121-290415-
/O.NEW.KFWD.TO.W.0009.060429T0342Z-060429T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1042 PM CDT FRI APR 28 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1115 PM CDT
* AT 1037 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
DEVELOPING TORNADO NEAR DENTON...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
7 MILES NORTHWEST OF SHADY SHORES AND 8 MILES SOUTHEAST OF SANGER
BY 1050 PM
CROSS ROADS BY 1055 PM
KRUGERVILLE BY 1100 PM
AUBREY...RAY ROBERTS PARK ISLE DU BOIS AND 8 MILES SOUTHEAST OF RAY
ROBERTS PARK JOHNSON BRANCH BY 1105 PM
PILOT POINT BY 1110 PM
IN ADDITION TO THE TORNADO THREAT...THIS STORM HAS A HISTORY OF
LARGE HAIL...WITH BASEBALL SIZE HAIL REPORTED BETWEEN PONDER AND
KRUM AT 1037 PM.
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM SATURDAY MORNING FOR CENTRAL TEXAS.
LAT...LON 3308 9749 3295 9734 3323 9683 3341 9684
3343 9711
$$1 follow-up statement
000
WWUS54 KFWD 290404
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT FRI APR 28 2006
TXC121-290415-
/O.CON.KFWD.TO.W.0009.000000T0000Z-060429T0415Z/
DENTON TX-
1104 PM CDT FRI APR 28 2006
...A TORNADO WARNING CONTINUES UNTIL 1115 PM CDT FOR NORTHEASTERN
DENTON COUNTY...
AT 1104 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A DEVELOPING
TORNADO 6 MILES NORTHEAST OF DENTON...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
PILOT POINT BY 1110 PM
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3318 9721 3313 9702 3323 9683 3341 9684
3343 9711
$$
DUNNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 8:53 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 28, 8:53 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 853 PM CDT FRI APR 28 2006 .UPDATE... OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. CATEGORICAL POPS WILL BE CONTINUED FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH 06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM 06Z-12Z. OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO BE ON TRACK AT THIS TIME. 65/DD && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH 3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES... MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100 PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30 PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 77 57 86 / 100 30 10 10 WACO, TX 63 79 55 86 / 100 40 10 10 PARIS, TX 63 72 51 81 / 100 70 20 0 DENTON, TX 60 76 53 85 / 100 30 10 10 MCKINNEY, TX 62 72 51 82 / 100 40 10 10 DALLAS, TX 64 76 57 83 / 100 40 10 10 TERRELL, TX 62 74 53 84 / 100 40 10 10 CORSICANA, TX 66 77 56 82 / 100 60 10 10 TEMPLE, TX 65 80 57 88 / 90 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM FRIDAY FOR TXZ100-TXZ101-TXZ115-TXZ129. && /58
Hazardous weather outlook, Apr 28, 5:20 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT FRI APR 28 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 520 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH TEXAS THROUGH TONIGHT. A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR FLOODING IS POSSIBLE. FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM FRONT...THE STORMS COULD BECOME SUPERCELLS. THIS WOULD RESULT IN A LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY PERIOD OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT. 26
In the hours before
Local storm report, Apr 28, 10:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 8 NW COPPERAS COVE 31.20N 98.00W
04/28/2006 E1.50 INCH CORYELL TX PUBLICLocal storm report, Apr 28, 10:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST 8 NW COPPERAS COVE 31.20N 98.00W
04/28/2006 E60 MPH CORYELL TX PUBLICSpecial weather statement, Apr 28, 10:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1031 PM CDT FRI APR 28 2006 TXZ158-290400- BELL- 1031 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF HOLLAND...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HOLLAND...LITTLE RIVER-ACADEMY...SALADO AND TEMPLE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF INCH DIAMETER HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. 92
Local storm report, Apr 28, 10:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL 3 NNE PONDER 33.22N 97.27W
04/28/2006 E2.75 INCH DENTON TX AMATEUR RADIO
BASEBALL SIZED HAIL BETWEEN PONDER AND KRUMSpecial weather statement, Apr 28, 10:38 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1038 PM CDT FRI APR 28 2006 TXZ115-116-290415- PALO PINTO-STEPHENS- 1038 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTH OF RANGER...MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRAD...METCALF GAP AND PALO PINTO. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED FOR PALO PINTO COUNTY. 92
Local storm report, Apr 28, 10:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL KRUM 33.27N 97.23W
04/28/2006 E1.00 INCH DENTON TX AMATEUR RADIO
QUARTER SIZED HAIL IN KRUMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Apr 28, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 37 min |
| Apr 28, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 46 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 62 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Apr 28, 8:13 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 47 min |
| Apr 28, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 59 min |
| Apr 28, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 39 min |
| Apr 28, 9:12 PM CDT | Tornado Warning | FWD | Lampasas | 40 min |
| Apr 28, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 44 min |
| Apr 28, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 57 min |
| Apr 28, 9:31 PM CDT | Tornado Warning | FWD | Parker, Wise | 44 min |
| Apr 28, 9:41 PM CDT | Flash Flood Warning | FWD | Montague, Wise | 3 hr |
| Apr 28, 9:43 PM CDT | Tornado Warning | FWD | Coryell | 38 min |
| Apr 28, 9:54 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 51 min |
| Apr 28, 10:15 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Apr 28, 10:30 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| Apr 28, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| Apr 28, 10:55 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Apr 28, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 66 min |
| Apr 28, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 45 min |
| Apr 29, 12:05 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 51 min |
| Apr 29, 12:39 AM CDT | Flash Flood Warning | FWD | Montague, Wise | 2 hr |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 29, 1:13 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Apr 29, 1:41 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| Apr 29, 2:11 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 64 min |
| Apr 29, 2:32 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 58 min |
| Apr 29, 3:24 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 56 min |
| Apr 29, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 60 min |
| Apr 29, 4:10 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 46 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.